Acute stent thrombosis after allergy to contrast media durin
Kounis syndrome refers to an acute coronary syndrome, consequent to an allergic reaction. It results from mast cell degranulation with subsequent release of numerous inflammatory mediators, leading to coronary vasospasm, atheromatous plaque rupture, or stent thrombosis.

Major takeaway:-
- Stent thrombosis is a dramatic complication of coronary stenting, presenting as sudden death or acute myocardial infarction.

- This case serves as an example for clinicians to consider the possibility of Kounis syndrome in patients with acute coronary syndrome and anaphylaxis in order to ensure appropriate treatment.

Published in the Journal of Cardiology Cases, the authors describe the case of a 47-year-old Caucasian man with acute stent thrombosis, as a consequence of allergic reaction to contrast media.

A 47-year-old man was admitted to our hospital for appearance of dyspnea and oppressive chest pain during moderate physical activity. Clinical history was positive for: hypertension, diabetes, hyperlipidemia. Familial history was positive for cardiovascular disease (father and sister with previous myocardial infarction).

Of note, clinical history did not reveal allergic reactions to drugs, environmental factors, or food. He was under treatment with metformin 1000 mg twice daily, atorvastatin 20 mg, and ramipril 5 mg. Clinical examination revealed severe obesity (body mass index = 46.8 kg/m2), blood pressure = 140/80 mmHg, whereas laboratory analyses did not show significant alterations.

ECG revealed sinus rhythm with a heart rate of 69 beats for minutes, flattening of T wave in precordial derivation. Transthoracic echocardiography revealed an ejection fraction of 50% and mild septal hypokinesia. After careful clinical and instrumental examination, he underwent coronary angiography.

In the light of these findings, the diagnosis of ST segment elevation myocardial infarction concomitant with allergic reaction was strongly suspected. The patient was treated with, hydrocortisone, chlorpheniramine, oxygen, and saline infusion. Immediate coronary angiography was performed showing complete stent thrombosis.

Read more here: https://pxmd.co/kTydF
Dr. p●●●●●i k●●●●●a and 1 others like this1 share
Like
Comment
Share